Forums


General Discussions

Hi- I'm new and Withdrawal/Nucynta

  • By Strongcook

    Just to let you know about me, before I get to my current issue-I have been a migrainer since my twenties- never used acute treatment until about 25 or later. I reached a point of having non-stop migraines and my blood pressure was through the roof (mind you this was when I used to get up and work out before work every day and ate very healthy- I was at a very good BMI- I am now 40 lbs overweight from not losing baby weight plus meds) so they took me off yaz, my bc (I had been on bc for almost 16 yrs due to ovarian cycts but I guess it was a good thing to be on it, bc I was pregnant 2 mos. later- don’t worry, happily married and home owners-ha). Anyway, I had an almost uneventful pregnancy till my migraines started to come daily around 37 weeks and because of the risk of preeclampsia, there is good medical records following my trip from okay to chronic migrainer…I breastfed for a long time so I struggled through about 7 mos. with no medication before they started trying every drug and it’s sister on me. My diagnosis, along with chronic migraine, is something rare called “New Daily Persistent Headache”. I spent a week in Philly at the Jefferson Headache Clinic, and they didn’t agree with the NDPH diagnosis, which was nice to hear bc people w/that condition rarely get better….At any rate, I have been living off of useless meds for the past year and half and want to have another baby so I’m taking this into my own hands and ignoring a lot of my dr’s advice bc if I listened to them, I would never be med free. So far I have dropped Cymbalta, Wellbutrin and Clonazepam these past two months…So right now, I am in a bad place, mentally and physically, but really trying to work toward my goal. I am on a mean drug called nucynta…if I drop a pill I go into withdrawal very quickly. I’m not proud to admit this but while going off of Cymbalta, I was taking more nucynta than prescribed…I had to get two or three early fills. As I came out of my Cymbalta withdrawal, I could see my actions more clearly. I see a chronic pain psychiatrist, who really doesn’t think I have a substance abuse problem but is not in charge of my meds. She feels I am pain driven and was undermedicated/desperate and I am in total agreement. So for a bit I was neurologist free, and my primary has been giving me all my scripts. Yesterday, I discovered that all my pills were mush because my husband spilled OJ all over my weekly pill container and assumed it was fine because of the plastic. SOOOOO despite everything, I had to ask for another early fill today and I got a message back that I am supposed to try an outpatient rehab. I am at my wits end, and it seems like the only person in the medical field who believes me is my psychiatrist. To appease my primary, I called the outpatient program and they don’t take my insurance. I don’t want to lose my primary, he has helped me through more than he could handle, but I truly feel the situation is wrongly assessed by him and I’m not going to spend an arm and a leg going through a program for drugs that I’m not even taking. By the time they get me in there, I will be off of the nucynta. And just to put the topper on the cake, I am sick, so sick, with migraines. I don’t think my body can handle too much more, so I just want to finish this withdrawal quickly and cleanly…I don’t want to get labeled as a drug user either, I mean, who would, but especially because I don’t know what the future holds for my migraines. I guess I’m just looking for a pat on the back, from others who have blindly followed their doctors into the unknown for relief and then came out of it feeling like your being judged by the same person who gave you the script and instructions. At this point, I am so upset, I’m wondering if I should just cold turkey the nucynta and get out of this position but at the same time, I think that’s unfair because despite how sketchy it seems, I know I’m being honest and I also know how sick I will be if I do that. Has anyone withdrawn from nucynta? It really is a kicker- literally, I kick all night when I drop a pill from restless legs. Thanks for reading….I realize this was more of a rambling vent than a post!

    Reply Created with Sketch. reply
  • By Strongcook

    How sad- I’m replying to my own post. My doctor refilled my meds with a lot of skepticism- can’t blame the guy. He feels that I’m very impulsive and by yanking meds so quickly making myself too sick. I can’t argue with that either. I just feel like I’m in purgatory and truly am not enjoying life right now. I have not felt mentally myself since I stopped the anti depressants and am having a lot of problems coping. A change is needed but I am just soooo scared of my migraines….but I guess anything is better than this lazy, unresolved place I am in now.

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    I can’t tell you how sorry I am that no one has responded to your posts.

    You and your doctor have raised valid points – you don’t want to be on meds forever, and he thinks you may be “yanking” them to quickly. I will tell you it can take up to three months before we see an increase in our migraine frequency and severity as our body adjusts to new medications. It’s possible that during this adjustment period, any potential side effects will lessen.

    It’s not usually a good idea to stop taking medications suddenly, better to taper off them. There are medications that one should never stop suddenly due to potential serious withdrawal side effects.

    I understand being fearful waiting for the next migraine attack, but try not to let fear control you. In my opinion, the more we know about our disease the more empowered we become, which puts us in control, not the migraine!

    Nancy

    Reply Created with Sketch. reply
  • By carla-fisher

    Hi there, Nancy is so right a lot of antidepressants and anti-seizure medications are very dangerous to just stop taking. ALWAYS talk to your doctor or a pharmacist for directions for weaning off a medication.

    Reply Created with Sketch. reply